MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008370
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Bsc id: (b)(4).Tw: (b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The 95% stenosed, 30mm in length target lesion was located in the severely tortuous, mildly calcified and 3.75mm in diameter proximal to mid left anterior descending artery.A 3.75mm x 8mm quantum¿ maverick¿ balloon catheter was advanced for dilatation.However, the shaft was fractured.The device was removed with the guide catheter and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that shaft break occurred.The 95% stenosed, 30mm in length target lesion was located in the severely tortuous, mildly calcified and 3.75mm in diameter proximal to mid left anterior descending artery.A 3.75mm x 8mm quantum maverick balloon catheter was advanced for dilatation.However, the shaft was fractured.The device was removed with the guide catheter and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter in two pieces.The balloon was loosely folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube was completely separated 77.8cm from the hub.The fracture faces were oval as if kinked prior to separation.There are numerous hypotube and shaft kinks.The tip is damaged.The shaft is damaged at the exit notch which is consistent with damage seen with the use of a guidewire.There was no evidence of any material or manufacturing deficiencies contributing to the damage.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7663939
Report Number2134265-2018-05932
Device Sequence Number19327694
Product Code LOX
UDI-Device Identifier08714729392590
UDI-Public08714729392590
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2020
Device Model NumberH7493808008370
Device Catalogue Number38080-0837
Device Lot Number0021112317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight76